Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 11, 2021, 5:49 PM EST for Wilkinson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 5:49 PM EST (22:49 UTC)
- Expired
- Dec 11, 2021, 6:15 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
864
WWUS82 KFFC 112249
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EST Sat Dec 11 2021
GAZ083>085-096-097-112315-
Wilkinson GA-Johnson GA-Laurens GA-Bleckley GA-Twiggs GA-
549 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northwestern Laurens,
southern Wilkinson, southeastern Twiggs, northeastern Bleckley and
northwestern Johnson Counties through 615 PM EST...
At 549 PM EST, a line of strong thunderstorms was along a line
extending from near Irwinton to near Tarversville, and moving east at
50 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jeffersonville, Irwinton, Dudley, Danville, Montrose, Allentown,
Tarversville, District Path, Chappells Mill, Cary and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3250 8349 3266 8336 3280 8321 3279 8296
3276 8296 3278 8289 3278 8284 3248 8308
TIME...MOT...LOC 2249Z 262DEG 43KT 3277 8315 3253 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:46 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 11, 2:46 PM EST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 246 PM EST Sat Dec 11 2021 .SHORT TERM /Tonight through Sunday Night/... A line of heavy showers and embedded thunderstorms currently bisects north Georgia and is pushing southeastward this afternoon. This line is ahead of a cold front that is entering northwest Georgia. Thus far, the severe threat has fortunately been very limited for a few reasons, including a warm layer in the midlevels as well as better shear becoming displaced to the northeast of the higher instability. With that said, given strong southwesterly flow aloft, an isolated severe risk will persist for the next few hours along the line as well as in any isolated discrete cell that would potentially be able organize ahead of the line. The primary concern would be locally damaging wind gusts. Otherwise, the threat will come to an end by late evening as the front makes southeastward progress. Lingering post-frontal showers will come to an end from northwest to southeast this evening into tonight, and a much cooler and drier airmass will replace the near- record warmth of this afternoon. Northwest winds will be breezy overnight and gradually subside through the morning. Sunday will bring a return to seasonal temperatures under abundant sunshine. RW .LONG TERM /Monday through Saturday/... High pressure will dominate much of the extended forecast. A front will move east of the Mississippi River Valley by late in the period. No significant changes to the long term portion of the forecast were needed. Zonal flow is expected for much of the period aloft. A ridge may try to build across the northern Gulf of Mexico by the middle of next week, putting the forecast area along the northern periphery of the high. This high center should get squashed southward by the end of the week/weekend as a northern stream trough moves east across the country. The main energy within the base of the trough is progged to stay well north of the CWA at this time. High pressure will continue centered across the Carolinas through the middle of the week, and then shift offshore allowing for some moisture return through the end of the week. A cold front will begin to shift out of the Mississippi River Valley by Thursday, becoming more E-W oriented across TN by early Friday. NListemaa && .AVIATION... 18Z Update... Cigs are largely MVFR with occasional breaks to VFR at times. A line of tsra will approach ATL area sites from 18-20Z bringing briefly heavy rainfall and potential for gusty winds. Shra will persist for several hours behind the initial line before ending after 00-02z. Tsra potential is maximized at other sites 21-00z. Skies will become clear by early Sunday morning. Breezy SW winds ahead of incoming line of tsra will be sustained 10-15 kts with gusts around 25-28kts with NW winds behind the front. Winds will eventually slacken and shift to NE by late morning/midday Sunday at 4-8 kts. //ATL Confidence...18Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 38 56 32 59 / 70 0 0 0 Atlanta 37 55 35 58 / 70 0 0 0 Blairsville 29 54 29 58 / 40 0 0 0 Cartersville 33 54 33 59 / 40 0 0 0 Columbus 42 60 38 63 / 60 0 0 0 Gainesville 36 55 34 57 / 60 0 0 0 Macon 44 61 35 65 / 70 5 0 0 Rome 34 55 32 62 / 30 0 0 0 Peachtree City 35 56 33 60 / 70 0 0 0 Vidalia 53 63 39 65 / 60 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Dec 11, 2:28 PM EST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 228 PM EST Sat Dec 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 228 PM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms along and just ahead of a cold front will continue to move south of the Interstate 20 corridor this afternoon and evening. Some thunderstorms could be strong to severe and capable of producing damaging wind gusts. Severe thunderstorms could also be capable of producing a brief tornado and locally heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Dec 11, 4:29 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EST Sat Dec 11 2021
GAZ080-081-093-112145-
Macon GA-Taylor GA-Crawford GA-
429 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of north central Macon,
south central Crawford and central Taylor Counties through 445 PM
EST...
At 429 PM EST, a strong thunderstorm was near Rupert, or near Butler,
moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Reynolds, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3245 8429 3255 8431 3264 8410 3259 8401
3246 8407
TIME...MOT...LOC 2129Z 264DEG 26KT 3249 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 11, 4:44 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Sat Dec 11 2021
GAZ039-050-051-061-062-112215-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-Greene GA-
444 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of west central Warren,
northeastern Hancock, southeastern Greene, Taliaferro and
southwestern Wilkes Counties through 515 PM EST...
At 444 PM EST, a strong thunderstorm was over Siloam, or 7 miles
southeast of Greensboro, moving east at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, Crawfordville, Union Point, Woodville, White Plains,
Siloam, Sharon, Reynolds at Lake Oconee, Liberty, Springfield,
Ficklin, Veazey, Robinson, Daniel Springs, Powelton, Barnett,
Lyneville, Alexander Stephens Park, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3342 8324 3354 8318 3364 8316 3374 8278
3356 8276 3337 8286
TIME...MOT...LOC 2144Z 259DEG 45KT 3353 8307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 11, 4:51 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EST Sat Dec 11 2021
GAZ080-081-093-094-112200-
Macon GA-Peach GA-Taylor GA-Crawford GA-
451 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of north central Macon,
southwestern Peach, south central Crawford and east central Taylor
Counties through 500 PM EST...
At 451 PM EST, a strong thunderstorm was over Nakomis, or 8 miles
west of Fort Valley, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Fort Valley, Reynolds, Lee Pope, Nakomis and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8411 3261 8411 3266 8390 3259 8382
3247 8391
TIME...MOT...LOC 2151Z 265DEG 29KT 3253 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 11, 5:19 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EST Sat Dec 11 2021
GAZ072-073-082>084-094-095-112245-
Peach GA-Wilkinson GA-Baldwin GA-Bibb GA-Houston GA-Jones GA-
Twiggs GA-
519 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northwestern
Wilkinson, southern Baldwin, southeastern Bibb, Twiggs, east central
Peach, northeastern Houston and southeastern Jones Counties through
545 PM EST...
At 519 PM EST, a line of strong thunderstorms was along a line
extending from Greenberry Crossroads to near Miami Valley, and moving
east at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Jeffersonville, Warner Robins, Centerville,
Byron, Gordon, Ivey, McIntyre, Robins Air Force Base,
Midway-Hardwick, Marion, Tarversville, Postell, Houston Lake,
Mountain Springs, Griswoldville, District Path, Miami Valley and
Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3252 8383 3303 8346 3305 8306 3247 8345
3246 8347
TIME...MOT...LOC 2219Z 267DEG 37KT 3296 8344 3255 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 11, 5:39 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EST Sat Dec 11 2021
GAZ074-084-085-112315-
Wilkinson GA-Washington GA-Johnson GA-
539 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of east central
Wilkinson, southwestern Washington and northwestern Johnson Counties
through 615 PM EST...
At 538 PM EST, a strong thunderstorm was near Oconee, or 13 miles
east of Irwinton, moving east at 50 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Harrison, Toomsboro, Oconee and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3271 8268 3271 8286 3272 8287 3271 8293
3271 8307 3283 8308 3294 8273 3285 8263
TIME...MOT...LOC 2238Z 258DEG 48KT 3278 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 11, 5:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EST Sat Dec 11 2021
GAZ083>085-096-097-112315-
Wilkinson GA-Johnson GA-Laurens GA-Bleckley GA-Twiggs GA-
549 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northwestern Laurens,
southern Wilkinson, southeastern Twiggs, northeastern Bleckley and
northwestern Johnson Counties through 615 PM EST...
At 549 PM EST, a line of strong thunderstorms was along a line
extending from near Irwinton to near Tarversville, and moving east at
50 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jeffersonville, Irwinton, Dudley, Danville, Montrose, Allentown,
Tarversville, District Path, Chappells Mill, Cary and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3250 8349 3266 8336 3280 8321 3279 8296
3276 8296 3278 8289 3278 8284 3248 8308
TIME...MOT...LOC 2249Z 262DEG 43KT 3277 8315 3253 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:19 AM EST | Special Weather Statement | FFC | Dade | 26 min |
| Dec 11, 9:50 AM EST | Special Weather Statement | FFC | Dade | 25 min |
| Dec 11, 10:26 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 34 min |
| Dec 11, 11:39 AM EST | Special Weather Statement | FFC | Gilmer, Gordon, Murray, Pickens | 36 min |
| Dec 11, 12:15 PM EST | Special Weather Statement | FFC | Fannin, Union | 30 min |
| Dec 11, 1:16 PM EST | Special Weather Statement | FFC | White | 29 min |
| Dec 11, 1:40 PM EST | Special Weather Statement | FFC | Gwinnett | 35 min |
| Dec 11, 1:43 PM EST | Special Weather Statement | FFC | Hall | 32 min |
| Dec 11, 2:22 PM EST | Special Weather Statement | FFC | Barrow, Clayton, DeKalb, Gwinnett, Rockdale, Walton | 38 min |
| Dec 11, 2:57 PM EST | Special Weather Statement | FFC | Madison | 33 min |
| Dec 11, 3:16 PM EST | Special Weather Statement | FFC | Taylor | 29 min |
| Dec 11, 3:19 PM EST | Special Weather Statement | FFC | Harris, Muscogee | 26 min |
| Dec 11, 3:44 PM EST | Special Weather Statement | FFC | Talbot | 31 min |
| Dec 11, 3:45 PM EST | Special Weather Statement | FFC | Crawford | 15 min |
| Dec 11, 4:04 PM EST | Special Weather Statement | FFC | Taylor | 11 min |
| Dec 11, 4:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot, Upson | 30 min |
| Dec 11, 4:17 PM EST | Special Weather Statement | FFC | Taylor | 13 min |
| Dec 11, 4:29 PM EST | Special Weather Statement | FFC | Taylor | 16 min |
| Dec 11, 4:44 PM EST | Special Weather Statement | FFC | Greene, Taliaferro | 31 min |
| Dec 11, 4:51 PM EST | Special Weather Statement | FFC | Peach | 9 min |
| Dec 11, 5:19 PM EST | Special Weather Statement | FFC | Twiggs | 26 min |
| Dec 11, 5:39 PM EST | Special Weather Statement | FFC | Washington | 36 min |
| Dec 11, 6:07 PM EST | Special Weather Statement | FFC | Johnson | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.